SMITH & NEPHEW, INC. REF XLPE 26 20 DEG 54-56 F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Back to Search Results |
| Model Number |
71333315 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Joint Dislocation (2374)
| Date of Event |
02/02/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that after primary thr, patient suffered a dislocation and a revision surgery was performed to explant a reflection xlpe 26id 20 degree 54-56 od size f.The outcome of the patient is unknown.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
Additional Manufacturer Narrative
H3, h6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device is heavily worn from implantation.The clinical medical investigation concluded that this case reports that a revision thr surgery was performed due to dislocation.There are photos of the explanted head and liner, which both show wear.However, per email correspondence, the requested surgical reports and x-rays are not available.Therefore, the patient impact beyond the revision and the clinical root cause of the dislocation cannot be determined.Due to the limited information provided, no further clinical assessment can be rendered at this time.Should additional clinically relevant documentation become available, the clinical/medical task may be re-opened.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include surgical technique, traumatic injury or wear.Based on this investigation, the need for corrective action is indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Additional information: d3, d8/d9.
Additional Manufacturer Narrative
H3, h6.The associated device was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device is heavily worn from implantation.The lab analysis showed scratching of the femoral head; deformation of the femoral head, taper sleeve, and the acetabular liner; and discoloration of the acetabular liner.The scratching of the femoral head was likely due to explantation.The deformation of the femoral head, taper sleeve, and rim of the acetabular liner was likely due to explantation as well.The discoloration of the acetabular liner was likely to the absorption of biological fluids.A wear inspection was conducted by placing the femoral head into the acetabular liner and visually inspecting the conformity between the mating components.Based on this visual assessment, minimal gaps were observed indicating minimal wear of the acetabular liner.No material or manufacturing deviations were observed during the investigation of this device.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.The clinical/medical evaluation concluded that case reports that a revision thr surgery was performed due to dislocation.There are photos of the explanted head and liner, which both show wear.However, per email correspondence, the requested surgical reports and x-rays are not available.Therefore, the patient impact beyond the revision and the clinical root cause of the dislocation cannot be determined.Due to the limited information provided, no further clinical assessment can be rendered at this time.Should additional clinically relevant documentation become available, the clinical/medical task may be re-opened.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A contribution of the device to the reported event could not be corroborated.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.Internal reference number: (b)(4).